... chronic pain
Methadone - I can't believe I am on here but I really need help. I have fibromyalgia which includes?
Added 14 Mar 2012:
I'm so sorry. I don't know what happened to the rest of my question but I promise I did type it out last night. Ok...so I am 33, have a very supportive husband but he works A LOT and a 4 year old son who is my world. During my 3rd and 4th month of pregnancy I started having full body pains. My doctor put me on bed rest in my 5th month because he was afraid I was going to go into preterm labor. I don't remember my pregnancy because I slept through the 2nd and 3rd trimesters :c( only getting up to eat and potty. I did end up having to have my son 4 weeks early via c-section due to pre-eclampsia. After my pregnancy we thought the pain would stop but it didn't. After seeing 30+ doctors and specialists I finally accepted that I had fibromyalgia. I saw so many because I was hoping that just one would come up with something treatable. Fibromyalgia has ruined my life! I can't do the things with my son that I want to do. I can't be the wife or mother I planned on being. Anyways during a fibromyalgia support group meeting we met a pain management doctor. This doctor worked with Baylor College of Medicine---a great hospital here in Houston so I figured he would have my best interest at heart. I've seen him for years and always told him that I needed to be as careful as possible because I needed to be here for my son. I didn't want to chance anything! After seeing him at the hospital for several months he opened his own practice. Recently I have seen many issues with his clinic and "staff" leading me to believe he is running a drug mill. My husband also would see him due to back pain and he was put on Hydrocodone 10/? and he has been on that dose for a long time. The doctor decided that he was going to prescribe my husband the Fentanyl patch instead. That was it! I was done with the clinic. To go from hydrocodone to Fentanyl...come on. So last Monday I saw another pain doctor who is highly recommended and is triple board certified. He was in shock when he saw my medication list. He flat out told me that my doctor was going to kill me. I was on Dilaudid 4mg 5 times a day and Methadone 10mg 2-3 times a day (I would normally only take it twice a day unless I was having a very tough day)for over a year. I was also taking flexerill, trazadone, aderall, klonopin and other medications for other issues. This doctor told me to stop the aderall...no problem as I don't take it on a regular basis only when I need to concentrate...lol Starting last Tuesday he took me completely off Dilaudid and replaced it with Hydrocondone 7.5/325mg one tablet every 6 hours and dropped my Methadone from 10mg twice a day to 5mg three times a day. The withdrawals were horrible! I was so aggravated that I kept yelling at my son. At one point he covered his face. I am the person he looks up to and now all of a sudden he is scared of me. I just wanted to die. We have no family to help us--as if that wasn't bad enough we do have my disabled father living with us and he doesn't offer to help, talks down to me...etc. I started looking into rapid detox and regular detox places to quit cold turkey because I can't be going through this hell every couple months and I don't want my son to see me like this. Anyways, that was a no go since we can't afford it and I wouldn't be able to go so long without seeing my son--they only allow 30 minute visits per day. So I had withdrawals for a few days---rls, anxiety, sick to my stomach, headache, aggravation, no energy to do anything..etc. I started feeling better and now I'm starting to have withdrawals again. Does is happen like that? Or was I withdrawing from the dilaudid and now from the decrease in Methadone? I know I'm not on high doses like a lot of the people on here but I was hoping someone could give me advise. Is it true methadone is stored in your fat cells? What am I going to do about the chronic pain from fibromyalgia? Right now I've been taking klonapin and flexerill to help with withdrawals and anxiety, Requip for RLS and trazadone to sleep. Last Friday the doctor prescribed me Clonidine HCL 0.1mg but I'm too afraid to take it since I am already on blood pressure medicine (my blood pressure never went back to normal after pre-eclampsia) and I am with my son and I don't know how I would react to it. This doctor only wants me to meet with him every 3 months and when I need more Methadone I can pick up a script from his office. I can't go through this every three months. I don't want to drag it out like that. I'm sorry this is so long. Please tell me I'm not just starting the withdrawals from the Methadone and everything I have gone through was just due to the Dilaudid?? I would break this up into paragraphs but I'm scared it will disappear again. Thanks for your time.
Hi Brenda, I feel so sorry for you! Fibro is very painful, but if you read my profile, you will see what real pain is all about. I too was put on Methadone at 5mg. to start, & ended up on 150mg to where all I did was sleep even while trying to drive! I was put on it because they thought the regular pain meds were causing me to have liver problems. After 7 years of this (& the LIVER problem turned out to be my common bile duct & was fixed with a simple snip snip surgery via ERCP) I begged to get off of methadone & back to vicodin instead. I have had fibro since, well diagnosed since 1992, but was told have probably had it for all my life! I didn't take anything for years, until my bones got so bad I had to quit working & go onto disability at age 44. I worked thru the pain to raise my 3 sons alone. I was also dealing with a2 failed back surgeries at the time since I was 22. So it is possible with just fibro to get along without pain meds at all.
You need to learn how to cope with it, & maybe be treated with a drug like gabepentin or Lyrica, or Savella. You don't need narcotics for fibro. I will get a lot of flack about this I already know, but if I could do it so cn you. Now getting off of the drugs you are on is going to be a chore for sure, & your new doc has the right idea, of tapering you slowly. You shouldn't be having too many withdrawals, since you are still on them. Maybe it's the mind playing tricks on you. My best suggestion is get out & walk. I mean really get out & walk a lot! Another suggestion is to get on some supplements. Vitamins, & extra Vitamin C & Magnesium too. At least 125mg of magnesium. This isn't going to be easy for sure, but you have to do it not only for you, but your family. I wish you the best, & if you have any questions, I would be glad to help you out... Mary
I'm surprised that neither doctor prescribed any medications known to treat fibromyalgia except for the Trazodone which has helped me tremendously. But I need a larger dose to treat my fibromyalgia. Maybe the doctor is waiting for you to get weaned off the other meds. I think that sometimes doctors don't realize how long it can take to taper off without severe side effects. But it will pass. And maybe some of your discomfort is from the fibromyalgia. You don't give a detailed account of what your withdrawal symptoms are, or did I miss it?
You're on the right track. But I for one would not recommend trying to cope with no medication at all. I could barely do anything, even getting dressed hurt a lot, before the Trazodone. It is worth it to feel as well as you can. Good luck.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 7 answers
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 3 answers
Anyone on methadone (lowest dose) have any major side effects. I have fibromyalgia and was puton it?
Posted 10 Mar 2011 • 3 answers
Posted 18 Jun 2011 • 2 answers
Posted 23 Jan 2012 • 4 answers